Announcement

Collapse
No announcement yet.

Trouble Stabilizing on Subs

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Trouble Stabilizing on Subs

    I started subs three days ago and something's not right.

    My doc was trams and when I've used subs before, I've not needed much. As a matter of fact, my doc prescribed 2mg tablets not strips as she knows I don't need a high dose.

    So first morning I started with .5 mg. Took another .5 mg when I was still feeling w/d. Was good all day but then in the evening I started feeling wd so I took .5 mg. I'm gathering that since I was experiencing w/d again in the evening which is way too soon given that the subs are long acting that I probably should have started out a bit higher in the morning?

    Yesterday I took 1 mg in the morning. Felt dizzy and nauseous all day as if I had taken too much?

    That's where I'm tripping up - the w/d to me indicates too little a dose, the dizzy & nauseous seems like I took too much (or is the dizzy & nausea also w/d?). Took .5 mg in the evening before bed because again I started to feel w/d.

    Only took .5 mg this morning and feel lousy.

    I think I'm mistaking the dizzy & nausea for effects of the meds when they're really additional w/d symptoms?

  • #2
    When I first started subs I was very nauseous and dizzy. I also assume it was the dose. I took 8mg in a.m. and 4mg in afternoon . It lasted 3 days and then felt better. You should speek with you doc because everyone is different. What were u coming off of?? Good luck I hope some info helped. Others will be along shortly with more info then I have.

    Comment


    • #3
      Thanks laydee. I had this nausea the first time I used subs, but I had started at a much higher dose then and I figured that's what caused it. Since I'm starting at such a lower dose this time, the nausea has me confused.

      My DOC is tramadol.

      Comment


      • #4
        Im pretty sure its the subs, even though u were higher last time. I know how hard it can be, I was addicted to oxi, roxi, soma, morphine, xanex for 2yrs. Then I went on subs for 1 1/2yrs and taper down. Now im 10 days off it all. You can do it. Hang in there. Drink plenty of fluids.

        Comment


        • #5
          Okay, just took another .5 mg and I feel better.

          Comment


          • #6
            Originally posted by laydee View Post
            Im pretty sure its the subs, even though u were higher last time. I know how hard it can be, I was addicted to oxi, roxi, soma, morphine, xanex for 2yrs. Then I went on subs for 1 1/2yrs and taper down. Now im 10 days off it all. You can do it. Hang in there. Drink plenty of fluids.
            10 days off, that's awesome! Last time I tapered off the subs was a bear even though I was consistently at a very low dose. I'm not looking forward to that, but I'll worry about that later.

            Comment


            • #7
              Originally posted by SickOne View Post
              I started subs three days ago and something's not right.

              My doc was trams and when I've used subs before, I've not needed much. As a matter of fact, my doc prescribed 2mg tablets not strips as she knows I don't need a high dose.

              So first morning I started with .5 mg. Took another .5 mg when I was still feeling w/d. Was good all day but then in the evening I started feeling wd so I took .5 mg. I'm gathering that since I was experiencing w/d again in the evening which is way too soon given that the subs are long acting that I probably should have started out a bit higher in the morning?

              Yesterday I took 1 mg in the morning. Felt dizzy and nauseous all day as if I had taken too much?

              That's where I'm tripping up - the w/d to me indicates too little a dose, the dizzy & nauseous seems like I took too much (or is the dizzy & nausea also w/d?). Took .5 mg in the evening before bed because again I started to feel w/d.

              Only took .5 mg this morning and feel lousy.

              I think I'm mistaking the dizzy & nausea for effects of the meds when they're really additional w/d symptoms?
              Hi there, and welcome!

              Sorry to hear you're not feeling well yet. However, for many people, it usually takes a few days or more to really stabilize and feel somewhat normal.

              How much tramadol were you taking per day and for how long??

              The symptoms you mentioned could simply be that your body is trying to adjust to the sub. 2 mg is a decent dose, so unless you're tramadol habit was off the charts then 2 mg sub should eventually be enough to hold you.

              Keep posting your progress and we'll help as much as possible.
              Good luck!

              Kat

              Comment


              • #8
                Thank you so much. I really worked hard on it. But ive truely got my life back on track. Ive never been someone that had a want or need for pills so I dont have cravings thank god. But it was still hard. Fear was my demon. So thanks again. Anything I can do to help please let me know. Ttys jaimie

                Comment


                • #9
                  Thanks jaimie and thanks kat!

                  I didn't realize that the nausea was just a normal side affect of getting used to the suboxone - I thought it signaled that you were taking too much or too little.

                  My habit was ten 50mg a day for about the last 3-4 years (I actually started taking them about 10 years ago but then took subs a while back and got completely clean of everything for about a year).

                  You could say I'm fortunate in that my habit could have been higher except for the fact that anything above 10 pills starts to make my asthma act up, so that was my limit. I'm sure my habit would have been much higher if it was wasn't for that.
                  Last edited by Anonymous; 05-03-2014, 10:43 PM.

                  Comment


                  • #10
                    Hey there...how are you? Just wanted to check in. Hope things are well. Give us an update when you have a chance.

                    Take care,
                    Kat

                    Comment


                    • #11
                      Hi Kat,

                      Thanks for checking in. Something still doesn't feel right -I wake up in the morning with a headache and my eyes feel like sandpaper. At least the dizziness is gone.

                      I'm not sure what to do to tweak it so I feel better. Yesterday I took 1mg in the morning and 1mg in the evening.

                      Comment


                      • #12
                        I meant to add that I think I should be at .5 mg in the morning & .5mg at night as that's what worked great before. Even though it's only been 5 days, I hope I'm not going to have trouble tweaking this but at the same time, I know my body gets dependent on the subs very quickly.

                        IDK, do you think I can switch from 2 mg to 1 mg today or am I going to have trouble with that.

                        Comment


                        • #13
                          Hi there. Good to hear from ya.

                          When I first started taking sub, I had headaches for a while. Drink lots of water! I remember having to take Excedrin quite a bit in those early days. Are the headaches your only symptom?

                          So you've been taking 2 mg per day for 5 days, right? To get off sub with minimal discomfort, follow the taper plan: from 2 mg drop to 1.5 mg (25%). If you feel you're as stable as you can be, go ahead and drop. Each reduction should only be 25%.

                          Trust the process. Your body will adjust. I know it's hard having symptoms. But, even being stable doesn't mean feeling "perfect". I wish...lol.

                          Kat

                          Comment


                          • #14
                            I can't believe how lousy I still feel. Too little subs and I feel depressed and weepy, too much and I feel really dizzy and headachy. I don't know which way to go on this.

                            Comment


                            • #15
                              For what it's worth, I would try and find just enough that stabilizes you, erroring on the side of less. You will find it easier when it comes time to taper, although I wouldn't rush that. Personally, I would stay on the sub for at least a few months and work on addiction counseling, NA meetings, etc. Getting clean is the easy part unfortunately, and that is pretty much a universal truth for people who've abused opiates (or anything for that matter.)

                              Good luck to you, let us know how it goes. I can't tell you for sure, but I would suspect that the nausea, dizziness, and especially drowsiness is from too much sub. Similiar to how it feels when you take too much of a full agonist opiate. I gotta get going, we're supposed to be leaving the house now. Peace.

                              Comment

                              Working...
                              X